Close Menu

Tigecycline-induced Hypofibrinogenaemia in a Patient with End-stage Renal Diseases

Journal Authors: 
DOI: 
10.7727/wimj.2015.471

ABSTRACT

 

Tigecycline is a broad-spectrum antibiotic agent used to treat severe or multidrug-resistant (MDR) bacterial infections. Bacterial infection is a common and severe complication or co-morbidity associated with end-stage renal disease (ESRD). However, few cases have been reported regarding the adverse drug reaction of tigecycline in patients with ESRD. Here, we detail the case of a 19-year-old female with ESRD, who received tigecycline to treat sepsis due to a MDR Staphylococcus aureus. Following seven days of tigecycline, the patient developed coagulopathy with hypofibrinogenaemia, although there was no subsequent haemorrhage. The hypofibrinogenaemia resolved within 14 days after discontinuation of tigecycline. Therefore, we recommend that clinicians strictly monitor coagulation parameters in patients with ESRD during tigecycline treatment.

Accepted: 
11 Sep, 2015
PDF Attachment: 
Weight: 
0
e-Published: 08 Mar, 2016

Disclaimer

Manuscripts that are Published Ahead of Print have been peer reviewed and accepted for publication by the Editorial Board of the West Indian Medical Journal. They may appear in their original format and may not be copy edited or formatted in the style guide of this Journal. While accepted manuscripts are not yet assigned a volume, issue or page numbers, they can be cited using the DOI and date of e-publication. See our Instructions for Authors on how to properly cite manuscripts at this stage. The contents of the manuscript may change before it is published in its final form. Manuscripts in this section will be removed once they have been issued to a volume and issue, but will still retain the DOI and date of e-publication.

Top of Page